Ohio, 2008

Tornadoes and Damaging Winds in Ohio, May 30, 2008

May 30, 2008 · NWS IWX · 4 events in 3 counties and zones

A moderately unstable, sheared environment was in place across northwestern Ohio ahead of a cold front. The atmosphere remained capped until the evening hours, when storms began to develop rapidly with a few becoming severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.5 million
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A moderately unstable, sheared environment was in place across northwestern Ohio ahead of a cold front. The atmosphere remained capped until the evening hours, when storms began to develop rapidly with a few becoming severe. The severe storms were confined south of a Paulding to Leipsic line. A tornado touched down in the Glandorf area with other areas seeing straight-line wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at May 30, 6:40 PM EST, 4 hours 18 minutes earlier.

Area forecast discussion, May 30, 6:40 PM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
740 PM EDT FRI MAY 30 2008

.AVIATION...

SEVERE WEATHER THREAT CONTINUES SO AVIATION DISCUSSION ABBREVIATED.
KSBN WILL BE WATCHED FOR SCATTERED UPSTREAM CONVECTION BUT THIS MAY
NOT MAKE IT TO TERMINAL SITE. KFWA CLOSER TO ACTIVE BOUNDARY AND
RADAR TRENDS SUGGEST SOME STRONGER CELLS COULD MAKE IT ACROSS THE
AIRPORT NEXT SEVERAL HOURS.

&&

.SHORT TERM...
...ACTIVE EVENING STILL IN STORE WITH SEVERE WEATHER AND HEAVY
RAIN THREAT...

TONIGHT.
CAP SHOWN ON 17Z KILX SOUNDING ATTEMPTING TO BREAK SOMEWHAT WITH A
ROTATING CELL NOW IN STARKE COUNTY. OTHER THAN THAT NOT A WHOLE
LOT GOING ON IMMEDIATELY BUT AT LEAST DEMONSTRATES HOW QUICKLY THE
STORMS WILL DEVELOP ONCE THE CAP DOES ERODE. MAIN CHALLENGE WILL
BE WHEN THE REMAINDER OF THE AREA GETS INTO ANY PRECIP AND THE
SEVERE RISK INTO THE EVENING HOURS. TEMPS ACROSS CENTRAL AND
SOUTHWESTERN ILLINOIS HAVE WARMED INTO THE MID 80S IN SEVERAL
LOCATIONS. THIS AREA MAY VERY WELL BE THE INITIATION FOR THE MAIN
ACTIVITY THIS EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS.
SUFFICIENT SHEAR AND INSTABILITY AS WELL AS INCREASING MSTR ALL
LEAN TOWARDS A CONTINUED THREAT FOR SEVERE STORMS AND HEAVY RAIN.
FOR MORE DETAILS ON WATCHES AND MESOSCALE FEATURES IN THE NEXT
SEVERAL HOURS...MONITOR THE LATEST PRODUCTS FROM THE STORM
PREDICTION CENTER.

SINCE THE EXACT EVOLUTION IS STILL QUESTIONABLE...HAVE OPTED TO GO
WITH A PRE 1ST PERIOD AND INCREASE POPS TO HIGH LIKELY AND GO WITH
NUMEROUS WORDING AND SEE HOW THINGS UNFOLD IN TERMS OF GOING CAT
POPS THIS EVENING.

SATURDAY AND SATURDAY NIGHT. NOT MANY CHANGES IN THIS TIME FRAME
SINCE SEVERAL FACTORS STILL UNFOLDING TODAY AND TONIGHT THAT MAY
IMPACT HOW FAST OR SLOW PRECIP WILL MOVE OUT ON SATURDAY. AT THIS
TIME...COLD FRONT LOOKS TO PUSH SOUTH OF THE AREA DURING THE DAY
SATURDAY SO HAVE KEPT CHC POPS GOING INTO THE AFTERNOON. THINGS
LOOK TO DRY OUT FOR SAT NGT SO WILL MAINTAIN DRY FORECAST AS
RIDGING TAKES HOLD. AS A RESULT SOMEWHAT COOLER AND BUT DEFIANTLY
LESS HUMID CONDITIONS WILL PREVAIL WITH HIGHS IN THE MID AND UPPER
70S AND LOWS IN THE 50S.

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...

SUNDAY THROUGH TUESDAY...

DECENT MODEL AGREEMENT SUNDAY INTO MONDAY...AND CONSISTENT WITH
PREVIOUS RUNS AS WELL...THOUGH HUGE DIFFERENCES START TO APPEAR
MONDAY INTO TUESDAY WITH WIDE RANGE OF SOLUTIONS. WILL STICK CLOSE
TO ONGOING FORECAST AND LEAN TOWARDS THE OPER EURO WHICH HAS HELD
CLOSE TO THE CURRENT FORECAST AND HAS BEEN FAVORED THE LAST FEW
DAYS. GFS APPEARS TO POSSIBLY HAVE SOME CONVECTIVE FEEDBACK ISSUES
MONDAY AND TUESDAY. HAVE ADDED LOW END CHC POPS FOR SUNDAY AFTERNOON
WITH WEAK SECONDARY BOUNDARY PUSHING THROUGH...VERY STEEP LOW LEVEL
LAPSE RATES...AND MODEST UPPER LEVEL SUPPORT. SERIOUS
TIMING/PLACEMENT DIFFERENCES MONDAY INTO TUESDAY BETWEEN THE GFS AND
THE EURO. NEAR OR SLIGHTLY ABOVE SEASONAL TEMPS THROUGH THE PERIOD.

WEDNESDAY THROUGH FRIDAY...

SIGNIFICANT DIFFERENCES IN THE MEDIUM RANGE MODELS CONTINUE THROUGH
THE EXTENDED PERIOD...WITH BOTH SFC AND H500 PATTERNS. THE EURO HAS
BEEN VERIFYING BETTER THE LAST WEEK IN THE DAY 6 PERIOD AND
BEYOND...BUT DIFFERS GREATLY FROM THE OPER GFS...AND JUST SLIGHTLY
LESSER SO FROM THE ENSEMBLE GFS. WILL CONTINUE TO TAKE A CONSISTENT
APPROACH AND JUST MILDLY TWEAK THE FORECAST WITH THE TOTAL LACK OF
STEADY CONSISTENCY IN THE MODELS AT THIS TIME...OVERALL FOLLOWED
CLOSELY TO THE HPC GRIDS THRU THE PERIOD...WHICH IS MAINLY A BLEND
OF THE EURO AND THE GFS ENSEMBLE. CHC POPS STILL NEEDED WITH
POSSIBLE MOISTURE/FORCING ON WEDNESDAY/THURSDAY...LIKELY TURNING
DRIER THURSDAY NIGHT INTO FRIDAY AS POSSIBLE RIDGING BUILDS ACROSS
THE REGION. JUST ABOVE SEASONAL TEMPS FOR THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM/AVIATION...FISHER/LASHLEY
LONG TERM...SCHOTT
Hazardous weather outlook, May 30, 3:45 AM EST, 19 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 AM EDT FRI MAY 30 2008

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-310845-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
445 AM EDT FRI MAY 30 2008 /345 AM CDT FRI MAY 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM WEST TO EAST ACROSS THE
AREA THIS AFTERNOON WITH THE STORMS ENDING FROM NORTHWEST TO
SOUTHEAST ACROSS THE AREA OVERNIGHT AS A COLD FRONT MOVES
THROUGH. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.
ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY OVER NORTHERN
INDIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. THE STORMS ARE NOT
EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-310845-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
445 AM EDT FRI MAY 30 2008 /345 AM CDT FRI MAY 30 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED... MAINLY THIS AFTERNOON AND THIS
EVENING. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL... AN
ISOLATED TORNADO IS ALSO POSSIBLE.

A SMALL CRAFT ADVISORY IS IN EFFECT FROM LATE THIS MORNING THROUGH
THIS EVENING FOR THE NEARSHORE WATERS OF SOUTHEAST LAKE MICHIGAN.
THERE IS ALSO AN INCREASED RISK OF RIP CURRENTS ALONG THE LAKE
MICHIGAN SHORELINE TODAY AND THIS EVENING... ESPECIALLY NEAR PIERS
AND JETTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. THE STORMS ARE NOT
EXPECTED TO BE SEVERE. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
THIS EVENING ACROSS NORTHERN INDIANA AND SOUTHERN MICHIGAN.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, May 30, 9:15 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 PM EDT FRI MAY 30 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1008 PM     HAIL             MENTONE                 41.17N  86.04W
05/30/2008  E0.25 INCH       KOSCIUSKO          IN   EMERGENCY MNGR

&&

EVENT NUMBER 01349

BJS
Local storm report, May 30, 9:24 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1024 PM EDT FRI MAY 30 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TSTM WND DMG     1 N NORMAL              40.48N  85.82W
05/30/2008                   GRANT              IN   EMERGENCY MNGR

            LARGE TREE DOWN

&&

EVENT NUMBER 01350

BJS
Local storm report, May 30, 10:01 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1101 PM EDT FRI MAY 30 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     4 S WABASH              40.74N  85.83W
05/30/2008                   WABASH             IN   EMERGENCY MNGR

            SIGNIFICANT TREE AND POWERLINE DAMAGE...POWER OUT TO
            PARTS OF WABASH COUNTY...STATE ROAD 13 CLOSED SOUTH OF
            WABASH...EMERGENCY MANAGER TO DO DAMAGE SURVEY SATURDAY

&&

EVENT NUMBER 01351

BJS
Local storm report, May 30, 10:06 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1106 PM EDT FRI MAY 30 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1045 PM     LIGHTNING        ROCHESTER               41.06N  86.20W
05/30/2008                   FULTON             IN   LAW ENFORCEMENT

            *** 1 INJ *** TEENAGER STRUCK BY LIGHTNING AND TAKEN TO
            HOSPITAL

&&

EVENT NUMBER 01352

BJS
Local storm report, May 30, 10:07 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1107 PM EDT FRI MAY 30 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     1 S WABASH              40.78N  85.83W
05/30/2008                   WABASH             IN   LAW ENFORCEMENT

            ROOF BLOWN OFF...POSSIBLE TORNADO...FUNNEL CLOUD
            SIGHTED

0620 PM     TSTM WND DMG     5 SSE LAGRO             40.77N  85.69W
05/30/2008                   WABASH             IN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED WIND DAMAGE TO HOUSE

0623 PM     TSTM WND GST     ANDREWS                 40.86N  85.60W
05/30/2008  E70 MPH          HUNTINGTON         IN   EMERGENCY MNGR

            ESTIMATED 70MPH WINDS...TREE LIMB DAMAGE

0624 PM     TSTM WND GST     ANDREWS                 40.86N  85.60W
05/30/2008  E80 MPH          HUNTINGTON         IN   FIRE DEPT/RESCUE

            ANDREWS FIRE CHIEF ESTIMATES 80 MPH WINDS...MANY TREES
            DOWN

0625 PM     TSTM WND DMG     1 S ANDREWS             40.85N  85.60W
05/30/2008                   HUNTINGTON         IN   EMERGENCY MNGR

            SEVERAL LARGE TREES DOWN INCLUDING SOME OVER 2 FEET IN
            DIAMETER WITH POWERLINES DOWN AND HOMES DAMAGED

0630 PM     TSTM WND DMG     4 S WABASH              40.74N  85.83W
05/30/2008                   WABASH             IN   EMERGENCY MNGR

            SIGNIFICANT TREE AND POWERLINE DAMAGE...POWER OUT TO
            PARTS OF WABASH COUNTY...STATE ROAD 13 CLOSED SOUTH OF
            WABASH...EMERGENCY MANAGER TO DO DAMAGE SURVEY SATURDAY

0636 PM     TSTM WND DMG     3 E PERU                40.75N  86.01W
05/30/2008                   MIAMI              IN   AMATEUR RADIO

            SEVERAL TREES AND TV ANTENNAS DOWN

0638 PM     HAIL             BROOKSTON               40.60N  86.87W
05/30/2008  E0.25 INCH       WHITE              IN   EMERGENCY MNGR

0735 PM     FLOOD            REYNOLDS                40.75N  86.87W
05/30/2008                   WHITE              IN   EMERGENCY MNGR

            ANKLE DEEP WATER OVER ROADS IN SOUTHERN HALF OF WHITE
            COUNTY...SOME IMPASSABLE...WATER OVER STATE ROAD 43

0919 PM     FLOOD            BROOKSTON               40.60N  86.87W
05/30/2008                   WHITE              IN   EMERGENCY MNGR

            GREATER THAN 4 INCHES OF RAIN SINCE THIS
            AFTERNOON...WATER IS NOW RECEDING AND MOST ROADS ARE
            PASSABLE

0933 PM     HEAVY RAIN       MONTICELLO              40.75N  86.76W
05/30/2008  M1.53 INCH       WHITE              IN   COCORAHS

            TOTAL SO FAR

0948 PM     HAIL             LAOTTO                  41.29N  85.20W
05/30/2008  E0.25 INCH       NOBLE              IN   TRAINED SPOTTER

0953 PM     WALL CLOUD       2 S MARION              40.52N  85.67W
05/30/2008                   GRANT              IN   TRAINED SPOTTER

            POSSIBLE FUNNEL CLOUD SOUTH OF MARION

1002 PM     TSTM WND DMG     1 N NORMAL              40.48N  85.82W
05/30/2008                   GRANT              IN   EMERGENCY MNGR

            LARGE TREE DOWN

1008 PM     HAIL             MENTONE                 41.17N  86.04W
05/30/2008  E0.25 INCH       KOSCIUSKO          IN   EMERGENCY MNGR

1045 PM     LIGHTNING        ROCHESTER               41.06N  86.20W
05/30/2008                   FULTON             IN   LAW ENFORCEMENT

            *** 1 INJ *** TEENAGER STRUCK BY LIGHTNING AND TAKEN TO
            HOSPITAL

&&

EVENT NUMBER 01336 01339 01337 01338 01342 01351 01341 01340 01343
01345 01346 01347 01348 01350 01349 01352

BJS
Special weather statement, May 30, 10:52 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1152 PM EDT FRI MAY 30 2008

OHZ015-024-310415-
PAULDING-VAN WERT-
1152 PM EDT FRI MAY 30 2008

...SPECIAL WEATHER STATEMENT...

AT 1148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PAYNE...OR 12 MILES NORTH OF VAN WERT...
MOVING EAST AT 21 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
AND VERY HEAVY RAIN WILL ACCOMPANY THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PAULDING...HAVILAND AND LATTY...
  BROUGHTON...
  GROVER HILL...
  ROSELMS...MELROSE AND MANDALE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

The radar

The Northern Indiana radar (KIWX), 95 km away, was scanning. The volume nearest the first event began at 03:56 UTC.

Open the radar archive at this moment

Event by event

2 tornado, 2 thunderstorm wind. Local standard time, as filed.

Tornado, Van Wert

When
May 30, 10:58 PM EST to 10:59 PM EST
Where
Van Wert County, 3.13 mi NNW of Wren to 3.01 mi NNW of Wren
Rating
EF0
Path length
0.24 mi
Path width
25 yd
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
40.838, -84.802

The tornado touched down near the Adams county, Indiana and Van Wert county, Ohio line. It proceeded across State Line Road and destroyed 2 closed, steel doors on a barn. The tornado dissipated over open field. Damage is estimated at $60,000 to the barn. No injuries were reported.

Thunderstorm Wind, Van Wert

When
May 30, 11:00 PM EST to 11:06 PM EST
Where
Van Wert County, 2.14 mi NW of Cavett to 1.86 mi N of Scott
Measured
70 kt (81 mph) measured gust
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
40.969, -84.612

A swath of damage from winds measured as high as around 80 mph damaged several structures including a garage, barn and 2 grain bins. Several wooden power poles were also snapped. Damage in the area is estimated at $200,000.

Thunderstorm Wind, Paulding

When
May 30, 11:10 PM EST to 11:11 PM EST
Where
Paulding County, 1.56 mi E of Batson
Measured
65 kt (75 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
41.020, -84.720

Emergency management officials reported that one trailer home was blown off its slab and wrapped around a pole, with another trailer home blown away. Other reports of roof damage were received in the county but no specific locations were given. Damage is estimated at $40,000 for the cost of the trailers.

Tornado, Putnam

When
May 30, 11:28 PM EST to 11:31 PM EST
Where
Putnam County, 2.69 mi WNW of Glandorf to 1.57 mi NNE of Glandorf
Rating
EF0
Path length
3.24 mi
Path width
464 yd
Property damage
$1.2 million
Reported by
NWS Storm Survey
Coordinates
41.048, -84.126

The tornado formed near Road 13I just south of Township Highway I and dissipated near the Firefox Lake Private Subdivision. As the tornado moved toward the Blanchard River it quickly widened to a peak width of 464 yards or just a little over a quarter of a mile. The tornado continued east before crossing the river again and quickly weakening. The most significant damage occurred along Township Highway I between Roads 13 and 13I. The tornado destroyed six outbuildings including pole barns and well built buildings constructed on a foundation. Over a half dozen homes were damaged with several sustaining major damage including the complete removal of roofs. A large amount of agricultural equipment and eleven vehicles were also damaged or destroyed with total monetary losses initially estimated at $1,200,000.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2008Every state in 2008This day in weather historyThe tornado archive for Ohio, 2008Warnings in Ohio, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95320, 93463, 100139, 91817.